Alert archive / Louisiana / River Flood Warnings in 2017

River Flood Warning 26, NWS New Orleans, LA

April 3, 2017Saint Helena Parish, Louisiana

NWS New Orleans, LA issued this river flood warning at Apr 3, 2017, 11:03 AM CDT for Saint Helena Parish, Louisiana. It took effect at Apr 4, 2017, 1:00 PM CDT. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Apr 3, 2017, 11:03 AM CDT (16:03 UTC)
In effect from
Apr 4, 2017, 1:00 PM CDT
Expired
Apr 5, 2017, 1:00 AM CDT
In force
12 hr
Issued by
NWS New Orleans, LA
Area
Storm-based polygon
Flood severity
Minor

County Saint Helena Parish, LA

The river

Written for the forecast point Tickfaw River at Montpelier (MONL1). The gauge peaked at 12.60 ft at Apr 4, 2017, 1:00 PM CDT.

actionminormoderate5101504/0304/0404/0504/06
Action stage
12 ft
Minor stage
13 ft
Moderate stage
18 ft
Major stage
22 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07375960, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this river flood warning went out at Apr 3, 3:35 AM CDT, 7 hours 28 minutes earlier.

Area forecast discussion, Apr 3, 3:35 AM CDT, 7 hours 28 minutes before
Area Forecast Discussion
National Weather Service New Orleans LA
335 AM CDT Mon Apr 3 2017

.SHORT TERM...
Large swaths of 4 to 6 inches of rain showing up in STP products.
Since very heavy rain continues over these same areas, expect to
see even higher accumulations this morning for some areas. Flash
flood warnings have already been activated for some of these
areas. Will keep all short and long fuse watch and advisory
products active this morning through their relative terms with
only one exception...the coastal flood advisory. This will be
cancelled as timing of winds easing will be the main issue. Winds
are expected to stay fairly strong through about 10am today. High
tide comes after noon. This should be enough time for water levels
to stagnate at higher than normal levels but not reaching flood
levels. All sh/ts activity will finally move out of the area by
afternoon; clearing from west to east. Westerly winds behind the
front will be rather light comparatively.

This current front will stall over the northern to central gulf
and begin moving back to the north as a warm front by Tuesday
ahead of another cold front that should move through Wednesday.
This front looks to be progressive and should move through more
rapidly. But winds behind this system promises to be a little
stronger and brings in cooler drier air.

.LONG TERM...
The next system to affect the area looks to be the start of next
week.

&&

.AVIATION...

MVFR to IFR category conditions will prevail through the early to
mid morning hours due to ceilings and convection. An area of
convection across about the northwest half of the P/CWA will push
west to east across the forecast area through the early morning
hours. The convection will push east of all the terminals by 14z or
so. VFR conditions will develop by afternoon and prevail through the
remainder of the TAF forecast period, except for patchy fog which
may impact some of the TAF sites toward daybreak Tuesday. 11

&&

.MARINE...
Small craft advisory conditions will prevail across the coastal
waters through the morning...and into the afternoon for areas of the
outer waters east of the Mississippi. A cold front will push east of
the area today before stalling out across the north Gulf and lifting
back north as a warm front on Tuesday. Another cold front will move
through the coastal waters Wednesday into Wednesday night. Winds in
advance of this front may flirt with small craft advisory criterion
at times late Tuesday night into Wednesday. In the wake of the
front, small craft advisory conditions will prevail Wednesday night
into Thursday before diminishing for the end of the week as high
pressure settles across the region. 11

&&

.DECISION SUPPORT...
DSS CODE...Orange.
DEPLOYED...None.
ACTIVATION...High Impact and coordinators desk, Ozone and Baton
             Rouge Amateur Radio clubs.
ACTIVITIES...Short fused warnings, EM support.

Decision Support Service (DSS) Code Legend:
GREEN  = No weather impacts that require action
BLUE   = Long fused Watch/Warning/Advisory in effect or high
         visibility event
YELLOW = Heightened impacts with short fused
         Watch/Warning/Advisory issuances; Radar support
ORANGE = High Impacts - Slight to Moderate risk of severe weather;
         Nearby tropical events, HAZMAT or other large episodes
RED    = Full engagement for moderate risk of severe weather; Direct
         tropical threats; events of national significance.

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  79  56  85  63 /  30  10   0  30
BTR  80  58  84  66 /  10   0   0  30
ASD  82  60  84  69 /  70  10   0  30
MSY  82  62  84  69 /  60  10   0  30
GPT  79  64  81  72 /  90  10   0  30
PQL  80  60  84  69 / 100  10   0  30

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...Flash Flood Watch until 3 PM CDT this afternoon for LAZ034>037-
     039-040-046>050-056>072.

     Wind Advisory until 10 AM CDT this morning for LAZ040-059>070.

GM...Small Craft Advisory until noon CDT today for GMZ530-532-534-536-
     538-550-552-555-557-570-572.

     Small Craft Advisory until 4 PM CDT this afternoon for GMZ575-
     577.

MS...Flash Flood Watch until 3 PM CDT this afternoon for MSZ068>071-
     077-080.

     Wind Advisory until 10 AM CDT this morning for MSZ080>082.

GM...Small Craft Advisory until noon CDT today for GMZ532-534-536-538-
     550-552-555-557-570-572.

     Small Craft Advisory until 4 PM CDT this afternoon for GMZ577.

&&
Hazardous weather outlook, Apr 3, 9:02 AM CDT, 2 hours 1 minute before
Hazardous Weather Outlook
National Weather Service New Orleans LA
902 AM CDT Mon Apr 3 2017

GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037-
039-040-046>050-056>072-MSZ068>071-077-080>082-040215-
Lake Pontchartrain and Lake Maurepas-Mississippi Sound-
Lake Borgne-Chandeleur Sound-Breton Sound-
Coastal Waters from Port Fourchon LA to Lower Atchafalaya River
LA out 20 nm-
Coastal waters from the Southwest Pass of the Mississippi River
to Port Fourchon Louisiana out 20 NM-
Coastal Waters from Boothville LA to Southwest Pass of the
Mississippi River out 20 nm-
Coastal waters from Pascagoula Mississippi to Stake Island out
20 NM-
Coastal waters from Port Fourchon Louisiana to Lower Atchafalaya
River LA from 20 to 60 NM-
Coastal waters from Southwest Pass of the Mississippi River to
Port Fourchon Louisiana from 20 to 60 NM-
Coastal Waters from Stake Island LA to Southwest Pass of the
Mississippi River from 20 to 60 nm-
Coastal waters from Pascagoula Mississippi to Stake Island
Louisiana out 20 to 60 NM-Pointe Coupee-West Feliciana-
East Feliciana-St. Helena-Washington-St. Tammany-Iberville-
West Baton Rouge-East Baton Rouge-Ascension-Livingston-Assumption-
St. James-St. John The Baptist-Upper Lafourche-St. Charles-
Upper Jefferson-Orleans-Upper Plaquemines-Upper St. Bernard-
Upper Terrebonne-Lower Terrebonne-Lower Lafourche-Lower Jefferson-
Lower Plaquemines-Lower St. Bernard-Northern Tangipahoa-
Southern Tangipahoa-Wilkinson-Amite-Pike-Walthall-Pearl River-
Hancock-Harrison-Jackson-
902 AM CDT Mon Apr 3 2017

This Hazardous Weather Outlook is for portions of Southeast
Louisiana...South Mississippi and the adjacent coastal waters.

.DAY ONE...Today and Tonight

A few isolated thunderstorms may linger through the late morning
hours, but the threat of severe weather and flash flooding has
ended for southeast Louisiana and southern Mississippi.

A small craft advisory is in effect through noon for all of the
coastal waters, and through mid afternoon for the outer coastal
waters east of the Mississippi River.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

Scattered thunderstorms will be possible Tuesday night and
Wednesday. However, severe thunderstorms are not expected at this
time.

Small craft advisory conditions will likely develop across the
coastal waters in the wake of a cold front Wednesday night and
Thursday.

.SPOTTER INFORMATION STATEMENT...

Please relay any reports of earlier severe weather or flash
flooding to the National Weather Service at 5 0 4 5 2 2 7 3 3 0 or
9 8 5 6 4 9 0 4 2 9.

95/DM

In the hours before

Local storm report, Apr 3, 8:01 AM CDT, 3 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE NEW ORLEANS LA
801 AM CDT MON APR 03 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0417 AM     TORNADO          4 NNE COVINGTON         30.53N 90.09W
04/03/2017                   ST. TAMMANY        LA   NWS EMPLOYEE

            TREES DOWN ALONG SMITH RD BETWEEN HWY 1081 AND HWY
            1082... TREE DOWN ON HOUSE. TIME ESTIMATED FROM RADAR.

&&

AK
Local storm report, Apr 3, 8:11 AM CDT, 2 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
811 AM CDT MON APR 03 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0809 AM     HEAVY RAIN       WATSON                  30.58N 90.95W
04/03/2017  M5.16 INCH       LIVINGSTON         LA   COCORAHS

&&

AK
Special weather statement, Apr 3, 8:15 AM CDT, 2 hours 48 minutes before
Special Weather Statement
National Weather Service New Orleans LA
815 AM CDT MON APR 3 2017

MSZ081-082-031345-
Jackson-Harrison-
815 AM CDT MON APR 3 2017

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN HARRISON AND
JACKSON COUNTIES...

At 814 AM CDT, a strong thunderstorm was located over Helena, or near
Escatawpa, moving east at 30 mph.

Wind gusts up to 50 mph are possible with this storm.

Locations impacted include...
Biloxi, Ocean Springs, Moss Point, St. Martin, Escatawpa, Gautier,
D'iberville, Wade, Latimer, Big Point, Helena, Gulf Hills, Hurley,
Vancleave, Gulf Park Estates and Hickory Hills.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

LAT...LON 3032 8848 3037 8859 3034 8874 3038 8882
      3038 8877 3043 8884 3043 8885 3042 8889
      3039 8886 3039 8892 3074 8888 3074 8841
      3035 8839
TIME...MOT...LOC 1314Z 259DEG 28KT 3051 8847

AK
Local storm report, Apr 3, 8:26 AM CDT, 2 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
826 AM CDT MON APR 03 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0452 AM     TSTM WND DMG     ENE MCNEIL              30.67N 89.64W
04/03/2017                   PEARL RIVER        MS   EMERGENCY MNGR

            MULTIPLE TREES BLOWN DOWN NEAR MILE MARKER 18 ALONG I-59

&&

CBANNAN
Local storm report, Apr 3, 8:50 AM CDT, 2 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
850 AM CDT MON APR 03 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0405 AM     TSTM WND DMG     4 NW MADISONVILLE       30.44N 90.21W
04/03/2017                   ST. TAMMANY        LA   PUBLIC

            MULTIPLE PINE TREES SNAPPED, FENCES BLOWN DOWN, YARD
            PLAYGROUND EQUIPMENT, DAMAGE TO GARAGE DOORS. POSSIBLE
            TORNADO.

&&

CBANNAN
Local storm report, Apr 3, 9:23 AM CDT, 1 hour 40 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NEW ORLEANS LA
923 AM CDT MON APR 03 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1044 AM     HAIL             4 NW LIVONIA            30.61N 91.60W
04/02/2017  E1.00 INCH       POINTE COUPEE      LA   BROADCAST MEDIA

            QUARTER SIZE HAIL IN FORDOCHE. SOCIAL MEDIA PICTURE
            FORWARDED BY BROADCAST MEDIA. EVENT TIME BASED ON RADAR.

0638 PM     HAIL             5 SSW LIBERTY           31.09N 90.83W
04/02/2017  E0.75 INCH       AMITE              MS   EMERGENCY MNGR

            DIME TO PENNY SIZE HAIL REPORTED NEAR UNITY CHURCH ALONG
            HIGWAY 569.

0348 AM     TSTM WND DMG     ROBERT                  30.51N 90.34W
04/03/2017                   TANGIPAHOA         LA   AMATEUR RADIO

            POWER LINE DOWN ACROSS THE ROAD AT HWY 445 AND HWY 190

0400 AM     FLASH FLOOD      DENHAM SPRINGS          30.48N 90.96W
04/03/2017                   LIVINGSTON         LA   EMERGENCY MNGR

            NUMEROUS ROAD CLOSURES IN LIVINGSTON PARISH.

0405 AM     TSTM WND DMG     4 NW MADISONVILLE       30.44N 90.21W
04/03/2017                   ST. TAMMANY        LA   PUBLIC

            MULTIPLE PINE TREES SNAPPED, FENCES BLOWN DOWN, YARD
            PLAYGROUND EQUIPMENT, DAMAGE TO GARAGE DOORS. POSSIBLE
            TORNADO.

0417 AM     TORNADO          4 NNE COVINGTON         30.53N 90.09W
04/03/2017                   ST. TAMMANY        LA   NWS EMPLOYEE

            TREES DOWN ALONG SMITH RD BETWEEN HWY 1081 AND HWY
            1082... TREE DOWN ON HOUSE. TIME ESTIMATED FROM RADAR.

0452 AM     TSTM WND DMG     ENE MCNEIL              30.67N 89.64W
04/03/2017                   PEARL RIVER        MS   EMERGENCY MNGR

            MULTIPLE TREES BLOWN DOWN NEAR MILE MARKER 18 ALONG I-59

0615 AM     FLASH FLOOD      SLIDELL                 30.28N 89.78W
04/03/2017                   ST. TAMMANY        LA   EMERGENCY MNGR

            NUMEROUS STREETS IMPASSABLE DUE TO ONE TO ONE AND ONE
            HALF FEET OF STANDING WATER.

0809 AM     HEAVY RAIN       WATSON                  30.58N 90.95W
04/03/2017  M5.16 INCH       LIVINGSTON         LA   COCORAHS

&&

CBANNAN

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 2, 7:22 PM CDTSpecial Weather StatementLIXTangipahoa53 min
Apr 2, 7:27 PM CDTSevere Thunderstorm WarningLIXAscension, Livingston18 min
Apr 2, 7:49 PM CDTSpecial Weather StatementLIXEast Baton Rouge, East Feliciana, Iberville, West Baton Rouge41 min
Apr 2, 7:51 PM CDTSpecial Weather StatementLIXTangipahoa, Washington39 min
Apr 2, 7:53 PM CDTSevere Thunderstorm WarningLIXEast Baton Rouge, East Feliciana, Iberville, Pointe Coupee, West Baton Rouge37 min
Apr 2, 8:50 PM CDTSpecial Weather StatementLIXSaint Helena40 min
Apr 2, 11:54 PM CDTSpecial Weather StatementLIXSaint John the Baptist51 min
Apr 3, 12:47 AM CDTSpecial Weather StatementLIXEast Baton Rouge, East Feliciana, Iberville, Saint Helena, West Baton Rouge, West Feliciana43 min
Apr 3, 1:26 AM CDTSevere Thunderstorm WarningLIXEast Baton Rouge34 min
Apr 3, 1:54 AM CDTSevere Thunderstorm WarningLIXEast Baton Rouge, East Feliciana, Saint Helena36 min
Apr 3, 2:19 AM CDTSevere Thunderstorm WarningLIXAscension, East Baton Rouge, Iberville, Livingston, Saint Helena26 min
Apr 3, 2:27 AM CDTSevere Thunderstorm WarningLIXEast Feliciana, Saint Helena, Tangipahoa48 min
Apr 3, 2:31 AM CDTFlash Flood WarningLIXAscension, East Baton Rouge, East Feliciana, Iberville, Livingston, Saint Helena and 2 more3 hr
Apr 3, 2:39 AM CDTTornado WarningLIXTangipahoa17 min
Apr 3, 2:43 AM CDTSevere Thunderstorm WarningLIXAscension, Livingston, Saint Helena, Tangipahoa, Washington32 min
Apr 3, 2:46 AM CDTTornado WarningLIXAscension, Livingston14 min
Apr 3, 3:13 AM CDTSevere Thunderstorm WarningLIXLivingston, Saint Helena, Tangipahoa, Washington32 min
Apr 3, 3:40 AM CDTSevere Thunderstorm WarningLIXSaint Tammany, Tangipahoa, Washington50 min
Apr 3, 3:56 AM CDTTornado WarningLIXWashington19 min
Apr 3, 4:07 AM CDTTornado WarningLIXSaint Tammany8 min
Apr 3, 4:11 AM CDTSpecial Marine WarningLIX49 min
Apr 3, 4:14 AM CDTTornado WarningLIXSaint Tammany16 min
Apr 3, 4:25 AM CDTSevere Thunderstorm WarningLIXSaint Tammany, Washington50 min
Apr 3, 4:49 AM CDTFlash Flood WarningLIXSaint Tammany, Tangipahoa3 hr
Apr 3, 4:54 AM CDTTornado WarningLIXJefferson, Orleans10 min
Apr 3, 4:56 AM CDTSpecial Weather StatementLIXOrleans, Saint Charles49 min
Apr 3, 5:00 AM CDTSpecial Marine WarningLIX45 min
Apr 3, 5:15 AM CDTSpecial Weather StatementLIXOrleans60 min
Apr 3, 5:33 AM CDTSevere Thunderstorm WarningLIXSaint Tammany42 min
Apr 3, 5:39 AM CDTSpecial Marine WarningLIX96 min
Apr 3, 6:25 AM CDTRiver Flood WarningLIXEast Baton Rouge29 hr
Apr 3, 6:25 AM CDTSpecial Marine WarningLIX65 min
Apr 3, 6:51 AM CDTSpecial Marine WarningLIX114 min
Apr 3, 7:12 AM CDTSpecial Marine WarningLIX93 min
Apr 3, 7:37 AM CDTAreal Flood AdvisoryLIXSaint Tammany53 min
Apr 3, 8:31 AM CDTSpecial Marine WarningLIX59 min
Apr 3, 9:35 AM CDTSpecial Marine WarningLIX55 min
Apr 3, 9:54 AM CDTRiver Flood WarningLIXSaint Tammany5 days
Apr 3, 10:20 AM CDTSpecial Marine WarningLIX55 min
Apr 3, 10:52 AM CDTRiver Flood WarningLIXSaint Tammany41 hr
Apr 3, 10:57 AM CDTRiver Flood WarningLIXSaint Tammany32 hr
Apr 3, 10:57 AM CDTRiver Flood WarningLIXSaint Tammany44 hr
Apr 3, 11:07 AM CDTRiver Flood WarningLIXEast Baton Rouge56 hr
Apr 3, 11:12 AM CDTRiver Flood WarningLIXEast Baton Rouge, Livingston48 hr
Apr 3, 11:18 AM CDTSpecial Marine WarningLIX57 min
Apr 3, 11:42 AM CDTRiver Flood WarningLIXSaint Tammany18 days
Apr 2, 9:39 PM CDTSpecial Weather StatementLIXPike51 min
Apr 3, 12:01 AM CDTSpecial Weather StatementLIXWilkinson59 min
Apr 3, 5:43 AM CDTTornado WarningLIXHancock7 min
Apr 3, 6:15 AM CDTSevere Thunderstorm WarningLIXHancock, Harrison, Jackson, Pearl River45 min
Apr 3, 6:42 AM CDTFlash Flood WarningLIXHancock, Harrison, Jackson3 hr
Apr 3, 7:02 AM CDTSevere Thunderstorm WarningLIXHarrison, Jackson43 min
Apr 3, 7:42 AM CDTSevere Thunderstorm WarningLIXJackson33 min
Apr 3, 8:15 AM CDTSpecial Weather StatementLIXJackson30 min
Apr 3, 9:54 AM CDTRiver Flood WarningLIXPike, Walthall47 hr
Apr 3, 9:57 AM CDTRiver Flood WarningLIXPearl River41 hr
Apr 3, 9:57 AM CDTRiver Flood WarningLIXPearl River27 hr
Apr 3, 11:01 AM CDTRiver Flood WarningLIXPike26 hr
Apr 3, 11:17 AM CDTRiver Flood WarningLIXHarrison28 hr

Nearby

River Flood Warnings in Louisiana, 2017Every river flood warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the gauge from the NWS water service and the USGS.